5 doctors weighed in:

Can antibiotics make you to have tired or sleepy eyes?

5 doctors weighed in
Dr. Andrew Shatz
Ophthalmology
4 doctors agree

In brief: To some degree, yes

Some medications can dry the eyes.
These include blood pressure pills, antidepressants, and many others. A good addage to follow is that all medications can cause a variety of side effects, even if it is not specifically written on the package inserts. Dry eyes in turn can be experienced as tired or sleepy.

In brief: To some degree, yes

Some medications can dry the eyes.
These include blood pressure pills, antidepressants, and many others. A good addage to follow is that all medications can cause a variety of side effects, even if it is not specifically written on the package inserts. Dry eyes in turn can be experienced as tired or sleepy.
Dr. Andrew Shatz
Dr. Andrew Shatz
Thank
Dr. Beth Friedland
Ophthalmology

In brief: Sometimes

Many antibiotics can dry out mucous membranes including the ocular surface.
It is important to stay well hydrated while taking antibiotics. Tired feeling eyes is one symptom of dry eye, and you can use a topical otc tear substitute several times a day while on the antibiotic to see if this gives you relief.

In brief: Sometimes

Many antibiotics can dry out mucous membranes including the ocular surface.
It is important to stay well hydrated while taking antibiotics. Tired feeling eyes is one symptom of dry eye, and you can use a topical otc tear substitute several times a day while on the antibiotic to see if this gives you relief.
Dr. Beth Friedland
Dr. Beth Friedland
Thank
Get help from a real doctor now
Dr. Peter Kurzweil
Board Certified, Internal Medicine
47 years in practice
16M people helped
Continue
108,000 doctors available
Read more answers from doctors